Alert archive / New Jersey / Heat Advisories in 2025
Heat Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jun 17, 2025, 2:33 PM EDT for 7 counties in New Jersey; 5 counties in Pennsylvania; New Castle County, Delaware. It took effect at Jun 18, 2025, 11:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2025, 2:33 PM EDT (18:33 UTC)
- In effect from
- Jun 18, 2025, 11:00 AM EDT
- Expired
- Jun 19, 2025, 6:43 PM EDT
- In force
- 32 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS71 KPHI 171833 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 233 PM EDT Tue Jun 17 2025 DEZ001-NJZ017>019-PAZ070-071-180830- /O.NEW.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Media, Philadelphia, Wilmington, Cherry Hill, Glassboro, Moorestown, Camden, and Mount Holly 233 PM EDT Tue Jun 17 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-180830- /O.NEW.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Morrisville, Norristown, Doylestown, Trenton, and Lansdale 233 PM EDT Tue Jun 17 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 97 expected. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DeSilva
6 follow-up statements
246 WWUS71 KPHI 171838 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 238 PM EDT Tue Jun 17 2025 DEZ001-NJZ017>019-PAZ070-071-180830- /O.EXT.KPHI.HT.Y.0001.250618T1500Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Media, Philadelphia, Wilmington, Cherry Hill, Glassboro, Moorestown, Camden, and Mount Holly 238 PM EDT Tue Jun 17 2025 ...HEAT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...From 11 AM Wednesday to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-180830- /O.CON.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Morrisville, Norristown, Doylestown, Trenton, and Lansdale 238 PM EDT Tue Jun 17 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 97 expected. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DeSilva
822 WWUS71 KPHI 180622 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 222 AM EDT Wed Jun 18 2025 DEZ001-NJZ017>019-PAZ070-071-200000- /O.CON.KPHI.HT.Y.0001.250618T1500Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Glassboro, Moorestown, Wilmington, Mount Holly, Media, Camden, Philadelphia, and Cherry Hill 222 AM EDT Wed Jun 18 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 99 expected. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...From 11 AM this morning to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-200000- /O.CON.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Doylestown, Norristown, Lansdale, Morrisville, and Trenton 222 AM EDT Wed Jun 18 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 99 expected. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ RCM
271 WWUS71 KPHI 181852 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 252 PM EDT Wed Jun 18 2025 PAZ102-190900- /O.EXA.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Eastern Chester- Including the cities of West Chester and Kennett Square 252 PM EDT Wed Jun 18 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected. * WHERE...Eastern Chester County. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DEZ001-NJZ017>019-PAZ070-071-190900- /O.CON.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Cherry Hill, Philadelphia, Mount Holly, Glassboro, Camden, Media, Moorestown, and Wilmington 252 PM EDT Wed Jun 18 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Heat index values up to 99. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-190900- /O.CON.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Morrisville, Norristown, Lansdale, Doylestown, and Trenton 252 PM EDT Wed Jun 18 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 98 expected. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 11 AM to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DeSilva
561 WWUS71 KPHI 190545 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 145 AM EDT Thu Jun 19 2025 DEZ001-NJZ017>019-PAZ070-071-200000- /O.CON.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Wilmington, Camden, Mount Holly, Media, Philadelphia, Glassboro, Moorestown, and Cherry Hill 145 AM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 99. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-200000- /O.CON.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Morrisville, Doylestown, Trenton, Norristown, and Lansdale 145 AM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 99 expected. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ PAZ102-200000- /O.CON.KPHI.HT.Y.0001.250619T1500Z-250620T0000Z/ Eastern Chester- Including the cities of West Chester and Kennett Square 145 AM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 97 expected. * WHERE...Eastern Chester County. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ RCM
065 WWUS71 KPHI 191845 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 245 PM EDT Thu Jun 19 2025 NJZ012-013-020-027-200000- /O.EXA.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ Middlesex-Western Monmouth-Ocean-Southeastern Burlington- Including the cities of Freehold, New Brunswick, Wharton State Forest, and Jackson 245 PM EDT Thu Jun 19 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 100. * WHERE...Western Monmouth, Middlesex, Ocean, and Southeastern Burlington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DEZ001-NJZ017>019-PAZ070-071-200000- /O.CON.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ New Castle-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia- Including the cities of Glassboro, Moorestown, Cherry Hill, Mount Holly, Wilmington, Philadelphia, Camden, and Media 245 PM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 99. * WHERE...In Delaware, New Castle County. In New Jersey, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware and Philadelphia Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NJZ015-PAZ104-106-200000- /O.CON.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Lansdale, Morrisville, Trenton, Norristown, and Doylestown 245 PM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 97. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ PAZ102-200000- /O.CON.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ Eastern Chester- Including the cities of Kennett Square and West Chester 245 PM EDT Thu Jun 19 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 97. * WHERE...Eastern Chester County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Fitzsimmons
643 WWUS71 KPHI 192243 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 643 PM EDT Thu Jun 19 2025 DEZ001-NJZ012-013-015-017>020-027-PAZ070-071-102-104-106-192345- /O.CAN.KPHI.HT.Y.0001.000000T0000Z-250620T0000Z/ New Castle-Middlesex-Western Monmouth-Mercer-Gloucester-Camden- Northwestern Burlington-Ocean-Southeastern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Cherry Hill, Trenton, Wilmington, Morrisville, Mount Holly, Philadelphia, Doylestown, Lansdale, Media, Freehold, West Chester, Glassboro, Jackson, Moorestown, Wharton State Forest, Kennett Square, New Brunswick, Norristown, and Camden 643 PM EDT Thu Jun 19 2025 ...HEAT ADVISORY IS CANCELLED... Heat indicies are dropping below Heat Advisory levels. $$ Fitzsimmons
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 17, 1:23 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 17, 1:23 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
123 PM EDT Tue Jun 17 2025
.SYNOPSIS...
A slow moving warm front will gradually lift northward across
the region through tonight. Bermuda high pressure sets up
offshore Wednesday and Thursday. A regime change occurs towards
the end of the week as a cold front passes through the region
Thursday afternoon and night. High pressure should then
generally dominate for the end of the week through the weekend
into early next week with a building ridge aloft over the east
coast through this period.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of early this morning, the warm front which will ever so
gradually shift north of the region over the next 24-36 hours
remains south of the region closer to Norfolk VA. Expect it to
push northward significantly today, reaching near Philadelphia,
before stalling again tonight. A final push northward which will
bring it clear of our region is expected Wednesday morning.
For areas north of the front, it will be a struggle to get rid
of the showery/drizzly/misty weather we've been seeing, and
temps will struggle to rise. Allow much of the area to push into
the 70s today, but this may ultimately depend on where the front
ends up, and given high uncertainty about its ability to pass
north of Philly, its possible northern areas such as the Lehigh
Valley and northern/central NJ will see temps fail to reach 70.
Further south, with the front likely to clear most of Delaware
and eastern Maryland, temps shouldn't have much difficulty
blasting past 70 and stand a chance of reaching 80.
Tonight, as the front potentially stalls again for a time,
expect some patchy fog/drizzle esp. mainly north and east of
Philly. Lows will be mostly in the 60s, with low-mid 60s north
and east of Philly and upper 60s to near 70 south and west.
Through the entire period, we'll continue to need to watch for
spotty showers from dying convection approaching from the south
and west. Overall this mainly impacts locations north and west
of Philly/I-95 corridor, but a few might make it further
southeast. First band of these will move through early this
morning, then potentially several more during the afternoon and
evening today.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Broad mid-level southwesterly flow will overspread the area
through the day on Wednesday, with a subtle shortwave axis
likely to shift northeastward across southeastern portions of
the region into the afternoon hours before sliding offshore
sometime in the evening.
Surface pressure will be fairly high to start the day Wednesday
due to the influence of the strong Bermuda High over the
Atlantic. However, gradual pressure falls are anticipated
through the day as a surface cyclone tracks through the Great
Lakes and the influence of the Bermuda High lessens some.
While there will not be a particularly tight pressure gradient,
the surface pattern will support warm and moist southwesterly
flow at the surface. While at least some cloud cover is likely,
temperatures will still warm up quite a bit during the
afternoon, particularly along and southeast of the I-95
corridor.
There are two primary concerns with Wednesday's forecast:
The first is dangerous heat. Afternoon highs look to generally
be in the low-mid 80s across eastern PA and northern NJ,
however, temperatures could climb to near 90 across the Philly
metro, southern NJ, and the Delmarva. Dewpoints will generally
be in the low 70s, although some mixing is likely in areas that
see the strongest surface heating. Regardless, the combination
of temperatures near 90 and high relative humidity could lead to
heat indices in the mid-upper 90s across these areas.
The second is the potential for isolated to scattered strong to
severe thunderstorms Wednesday afternoon and evening. While
forcing for ascent will be somewhat nebulous, the combination of
the passing weak shortwave and strong surface heating should be
enough to allow for widely scattered storms to develop during
the afternoon hours. Deep layer shear will support storm
organization into multicells and perhaps transient supercell
structures. The extent of severe weather potential will depend,
in part, on the degree of vertical mixing that takes place
during the afternoon. Regardless, forecast soundings across the
area indicate that the environment will be at least moderately
unstable and wind fields will be strong enough to support a
threat for damaging wind gusts and perhaps marginally severe
hail with any stronger storms. In addition, high PWATs exceeding
2" will be present, so any storms will likely be efficient
heavy rainfall producers.
While the exact timing of the shortwave passage is uncertain,
the convection is still expected to be strongly diurnally
influenced. Storm coverage should decrease fairly rapidly after
sunset Wednesday night. Partly cloudy skies are likely after
storms diminish with continued warm and moist southwesterly
flow. Wednesday night will likely be quite warm and muggy, with
lows ranging from the upper 60s across eastern PA and northern
NJ to the low-mid 70s across the Delmarva.
A more prominent shortwave axis will shift eastward across much
of the Northeastern US on Thursday. A surface cyclone will
track northeastward from the Great Lakes into Ontario and
eventually Quebec by afternoon. A cold front will trail this
cyclone and pass through the region Thursday afternoon and
evening.
Ahead of this cold front, another day of dangerous heat is
likely. Temperatures will likely be a few degrees warmer
Thursday than Wednesday areawide, and consequently a broader
area of apparent temperatures rising into the mid-upper 90s is
expected. In fact, heat indices could exceed 100 across portions
of the Delmarva.
Scattered convection is also likely to develop along the cold
front Thursday afternoon and evening as it tracks eastward
across the area. While the overall ceiling for severe weather
potential appears higher on Thursday than for Wednesday, some
questions remain. Model discrepancies exist regarding the timing
of the shortwave, surface cyclone, and cold front. While these
discrepancies are generally not significant for being two days
out, they will be consequential in determining the spatial and
temporal details of the severe weather threat. For now, it
should be noted that the environment ahead of the cold front is
expected to be supportive of strong to severe thunderstorms,
with the primary hazards being damaging winds and sporadic
instances of marginally severe hail.
After the cold front clears the area Thursday night, a slight
decrease in temperatures is expected, with temperatures
generally falling into the low-mid 60s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Significant mid-level ridging will begin to take shape to our
southwest across central and southeastern portions of the US
heading into the weekend. It is not out of the question that
northwesterly flow on the periphery of this expanding ridge
could have a weak impulse or two provide parts of the area with
low precipitation chances this weekend. Overall, however, high
pressure will become firmly in control. The primary story in the
extended period looks to be very warm temperatures during the
late weekend and into early next week.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Today...Mainly MVFR ceilings expected for the rest of
the afternoon with temporary periods of IFR and even VFR
ceilings at times. Other than a stray shower, should remain dry.
Southeast winds around 5-10 kt. Moderate confidence overall.
Tonight...MVFR/IFR ceilings early, will lower through tonight
down to LIFR/IFR for all terminals. Scattered showers expected
overnight with intervals of mist and possible fog. Southeast
winds will gradually turn more southerly around 5 kt or less.
Low-moderate confidence.
Wednesday...Lingering IFR ceilings in the morning, should
drastically improve to VFR ceilings by the afternoon. Showers
and scattered thunderstorms during the afternoon will be
possible, causing potential sub-VFR ceilings once again. South-
southwest winds around 7-12 kt. Moderate confidence.
Outlook...
Wednesday night...Isolated to scattered showers and storms
during the afternoon and evening could lead to brief periods of
sub-VFR conditions. Expect VFR areawide Wednesday night.
Thursday through Thursday night...Mainly VFR. Scattered showers
and storms during the afternoon and evening could lead to brief
periods of sub-VFR conditions. Expect VFR areawide Thursday
night.
Friday through Saturday...VFR.
&&
.MARINE...
Periods of showers, drizzle, and mist to continue through
tonight. Visibility near the coast is still down to 1 mile or
less early this afternoon from Sandy Hook down to Great Egg
Inlet, so have extended the Marine Dense Fog Advisory through 4
PM. Further extensions may be needed.
No marine wind/sea hazards are in effect through tonight. Winds
will gradually turn from northeast to southeast today around
5-10 kt. Seas of 3-4 feet.
Outlook...
Wednesday through Saturday...In general, Sub-SCA conditions are
anticipated through the period with winds below 25 kt and seas
below 5 ft. Isolated to scattered showers and storms on
Wednesday and Thursday afternoon could briefly cause higher wind
gusts and rough seas.
Rip Currents...
For today, winds turn to be a bit more east-southeasterly and
decrease to around 10 MPH. Swell remains onshore but the number
of swell groups look to consolidate with the period decreasing
to 6-7 seconds. Breaking waves in the surf zone look to decrease
to 2-3 feet as a result. The combination of these factors look
to lead to a decreasing risk for the development of rip
currents, so at this time a LOW risk is forecast for the beaches
south of Atlantic City and MODERATE for the northern Jersey
Shore beaches.
For Wednesday, winds increase to 10-15 mph with the swell period
remaining around 6-7 seconds. However, winds and swell turn to
become more shore parallel out of the south-southwest. As a
result, breaking waves in the surf zone look to decrease to
mainly 2 feet or less. Therefore, a LOW risk for the development
of rip currents is forecast for all beaches on Wednesday.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 4 PM EDT this afternoon for
ANZ450>452.
&&
SYNOPSIS...Cooper/Deal/RCM
NEAR TERM...DeSilva/RCM
SHORT TERM...Cooper
LONG TERM...Cooper
AVIATION...Cooper/DeSilva/RCM
MARINE...Cooper/DeSilva/RCMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:22 AM EDT | Marine Dense Fog Advisory | PHI | 36 hr |
Nearby
Heat Advisories in New Jersey, 2025Heat Advisories in Pennsylvania, 2025Heat Advisories in Delaware, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.